MAUDE Adverse Event Report: CORDIS US CORP. BRITE TIP; INTRODUCER, CATHETER

CORDIS US CORP. BRITE TIP; INTRODUCER, CATHETER
Catalog Number 401811M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was a malfunction of the shaft of the 8f 11 cm brite tip catheter sheath introducer.The sheath hub was sheared off when exchanging to the initial 8f sheath started with the case which was reported as an ablation procedure.The issue was noticed when removing the exchange wire during use in the patient.The damage was described as frayed and split in 2 pieces.Another unknown device was used to complete the procedure.There was no reported patient injury.The product was stored, handled, and prepped according to the instructions for use (ifu).There was no device damage noticed prior to opening the package or difficulty removing the device from the sterile packaging.The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, there was a malfunction of the shaft of the 8f 11 cm brite tip catheter sheath introducer.The sheath hub was sheared off when exchanging to the initial 8f sheath started with the case which was reported as an ablation procedure.The issue was noticed when removing the exchange wire during use in the patient.The damage was described as frayed and split in 2 pieces.Another unknown device was used to complete the procedure.There was no reported patient injury.The product was stored, handled, and prepped according to the instructions for use (ifu).There was no device damage noticed prior to opening the package or difficulty removing the device from the sterile packaging.A non-sterile unit of ¿si brite tip 8f 11cm str¿ was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The received components included a cannula, hub, and stop cock.The components of the csi were thoroughly inspected for any damages or anomalies that could have contributed to the reported failure and the cannula was observed separated near the distal end of the hub.No other damages/anomalies were observed on the returned device.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.The visual inspection conducted at high magnification revealed a section of the tubing in the received device that was separated.Additionally, evidence of elongations near the area of separation was observed.These findings suggest potential issues with the tubing's integrity that may have contributed to the detected separation.The presence of elongations indicates that the tubing material might have been subjected to stresses or deformations.The customer¿s complaint reported as "catheter sheath introducer (csi)-separated" was confirmed by the evidence of separation found on the returned device.While the exact cause of the separation observed could not be definitively determined, the elongations detected on the material are typically associated with separations caused by material tensile overload.This suggests the device was likely subjected to a tensile force exceeding the material's yield strength before the separation occurred.Additionally, dimensional analysis results were found within specification.Handling factors such as manipulation against resistance may have contributed to this failure.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a dry, dark, cool place.Exposure to temperatures above 54°c (130°f) may damage the catheter sheath and components.If increased resistance is felt upon insertion of the csi, or an intravascular device through the csi, investigate the cause before continuing.If the cause cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.

Brand Name
BRITE TIP
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19689253
Report Number9616099-2024-00232
Device Sequence Number18175512
Product Code DYB
UDI-Device Identifier10705032000376
UDI-Public(01)10705032000376(17)270430(10)18318103
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number401811M
Device Lot Number18318103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age49 YR
Patient SexFemale